Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 24, 2011, 7:13 PM CDT for Dale County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 24, 2011, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725
WWUS82 KTAE 250013
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT SUN APR 24 2011
ALZ066-250045-
DALE AL-
713 PM CDT SUN APR 24 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...
* UNTIL 745 PM CDT
AT 709 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES NORTHWEST OF DOTHAN...OR NEAR GOLDBERG FIELD...
MOVING NORTH AT 25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH THE
POSSIBILITY OF PEA SIZED HAIL.
LAT...LON 3135 8542 3136 8560 3149 8560 3157 8559
3162 8559 3162 8542
TIME...MOT...LOC 0013Z 186DEG 22KT 3144 8549
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 1:10 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Apr 24, 1:10 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT SUN APR 24 2011 .SHORT TERM (TONIGHT THROUGH TUESDAY)...THE AXIS OF A BROAD UPPER TROUGH WILL GRADUALLY SHIFT FROM THE FOUR CORNERS REGION TO THE PLAINS THROUGH TUESDAY. AS IT APPROACHES...THE UPPER RIDGE OVERHEAD WILL STEADILY WEAKEN AND SHIFT EAST. AT THE SURFACE...THE RIDGE AXIS EXTENDING WEST OVER THE NORTHERN GULF COAST STATES WILL HOLD IN PLACE THROUGH THE PERIOD WITH MOIST SOUTHERLY FLOW STREAMING NORTH ACROSS THE AREA. UNDER THESE CONDITIONS...TEMPERATURES WILL REMAIN ABOVE AVERAGE AND WE WILL BEGIN TO SEE CHANCES OF RAIN (ALBEIT SLIGHT) RETURNING TO MOST OF THE CWA WITH THE INCREASING INSTABILITY AND MOISTURE. THE MAIN LIMITING FACTOR FOR DEEP CONVECTION WILL THE PRESENCE OF DRY AIR IN THE MID LEVELS. FOG WILL ALSO BE AN ONGOING ISSUE EACH NIGHT UNTIL WE GET A FRONTAL PASSAGE MID TO LATE WEEK TO SCOUR OUT THE LOW LEVEL MOISTURE. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... THE LARGE SCALE LONGWAVE PATTERN COMMENCES HIGHLY AMPLIFIED WITH RIDGING OVER WRN STATES...TROUGHING FROM ROCKIES TO GREAT LAKES... AND RIDGING EWD INTO THE WRN ATLC. AT SURFACE...RIDGE OVER SE REGION. LOW OVER ARK WITH VIGOROUS COLD FRONT SWD TO ERN TX THEN WWD ACROSS CNTRL TX. LOCAL HIGH PRESSURE WILL IMMEDIATELY BEGIN TO SHIFT EAST WITH MEAN FLOW VEERING AND INCREASING THROUGH THE MIDWEEK AS THE UPPER/MID LEVEL TROUGH DIGS ESE. FORECAST TRICKY BECAUSE MODEL DIFFERENCES WITH RESPECT TO TIMING/ STRENGTH OF TROUGH/FRONT BEGINS TO EMERGE TUES NIGHT AND BECOMES INCREASINGLY PRONOUNCED THROUGH THURSDAY AS THE TROUGH APPROACHES THE E COAST. THE GFS AND GEFS MEAN ARE GENERALLY ON THE FASTER AND WEAKER SIDE OF THE ENVELOPE. CONVERSELY...SLOWER UKMET/CANADIAN FAVOR A SOLUTION CLOSER TO THE STRONGER ECMWF. THIS FAR OUT WILL BLEND WITH A SLIGHT LEAN TOWARDS ECMWF AS HISTORY RECOMMEND SLOWER TIMING WHEN SUCH TIMING DIFFERENCES EXIST BY WED...SHORTWAVE DIGS ESE AND TAKES ON A NEUTRAL TO NEGATIVE TILT INCREASING THREAT OF SEVERE WX ACROSS SOUTH. HOWEVER BY WED NIGHT...IT HAS LIFTED NE TOWARD GREAT LAKES WITH ASSOCD LOW ACROSS WRN MOST KY. BY THURS MORNING...MAIN TROUGH AXIS FROM CNTRL GREAT LAKES ESE THRU NE GULF. ASSOCD LOW ABSORBED BY UPSTREAM LOW OVER GREAT LAKES. AT SURFACE...BY 12Z THURS LOW IS ACROSS GREAT LAKES WITH TRAILING COLD FRONT BISECTING LOCAL AREA EXITING RAPIDLY E/SE. IF ECMWF VERIFIES...A SQUALL LINE WILL LIKELY PRECEDE THE FRONT WITH STRONG TO SEVERE WEATHER POSSIBLE ESPECIALLY WRN COUNTIES. HOWEVER...INCREASING MODEL DIFFERENCES AND DECREASING UPPER DYNAMICS RENDER SEVERE WX THREAT UNCERTAIN AS IT CROSSES INTO LOCAL REGION. EXPECT INCREASING RAINFALL CHANCES ACROSS OUR AREA THROUGH THE DAY WEDNESDAY...MAINLY ACROSS SE ALABAMA AND THE FLORIDA PANHANDLE... THEN FURTHER EAST AND THROUGH THE AREA WED NIGHT INTO THURS MORNING. BY FRIDAY MORNING...UPPER RIDGE BUILDS OVER THE NATIONS MID-SECTION WHILE DOWNSTREAM TROUGH AXIS ACROSS ERN SEABOARD WITH DRIER/COOLER MODIFIED CP AIRMASS AND NW STEERING FLOW FILTERING IN ACROSS SE REGION BRINGING TEMPERATURES BACK DOWN TOWARD AVERAGE. ON SAT...NEXT TROUGH REACHES WRN PLAINS...DOWNSTREAM RIDGE SHIFTS E OF MS VALLEY WHILE UPPER LOW MOVES INTO CANADA. RESULT LOCALLY IS LARGELY ZONAL FLOW DOMINATES. AT SURFACE HIGH MOVES ALONG GULF COAST. BY END OF PERIOD...TROUGH/LOW OVER WRN GREAT LAKES WITH NEXT FRONT APPROACHING GULF REGION. WILL GO WDLY SCT-LO SCT WED AND SCT POPS WED NIGHT AND THURS. OTHERWISE NIL POPS THRU PERIOD. AHEAD OF FRONT...MIN TEMPS WILL BE AROUND 10 DEGREES ABOVE NORMAL TUES/WED NIGHTS (AVG INLAND MIN IS 56 DEGREES) DROPPING TO AROUND 5 DEGREES BELOW NORMAL IN WAKE OF FRONT THURS NIGHT RISING UP TO CLIMO FRI NIGHT AND AROUND 5 DEGREES ABOVE CLIMO ON SAT NIGHT. MAX TEMPS COMMENCE 5-8 DEGREES ABOVE NORMAL ON WED (AVG INLAND MAX IS 82 DEGREES). MAX TEMPS DROP TO AROUND CLIMO THURS AND FRI RISING TO AROUND 5 DEGREES ABOVE CLIMO SAT AND SUN. && .MARINE...LIGHT SOUTHEAST TO SOUTH WINDS AND LOW SEAS WILL CONTINUE THROUGH TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY...THEN MOVE THROUGH FROM WEST TO EAST WEDNESDAY NIGHT INTO THURSDAY. WINDS WILL REMAIN SOUTHERLY AND INCREASE TO MODERATE LEVELS AHEAD OF THIS FRONT TUESDAY NIGHT INTO WEDNESDAY...THEN SHIFT TO WEST-NORTHWEST IN ITS WAKE LATE WEDNESDAY NIGHT. CAUTIONARY CONDITIONS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY MORNING AND A PERIOD OR TWO WITH ADVISORY LEVELS CAN NOT BE RULED OUT. SCATTERED SHOWERS AND STORMS WILL ALSO ACCOMPANY THIS NEXT SYSTEM WEDNESDAY EVENING THROUGH THE DAY THURSDAY. && .AVIATION...LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL AGAIN TONIGHT. COMBINED WITH THE UPPER RIDGE...THIS WILL LIKELY GENERATE AREAS OF DENSE FOG AND LOW CIGS ONCE AGAIN. EXPECT CONDITIONS NEAR AIRPORT MINIMUMS FOR KECP AND KTLH...SLIGHTLY BETTER AT INLAND TERMINALS. && .FIRE WEATHER...LOW LEVEL MOISTURE IS FORECAST TO INCREASE OVER THE NEXT TWO DAYS KEEPING HUMIDITY VALUES WELL ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 64 86 65 87 66/ 0 20 10 20 10 PANAMA CITY 69 82 70 83 71/ 0 10 10 20 10 DOTHAN 65 88 66 87 68/ 0 20 10 20 20 ALBANY 65 88 65 88 67/ 0 20 10 20 20 VALDOSTA 63 87 65 88 65/ 10 20 10 20 10 CROSS CITY 63 87 64 87 64/ 10 20 10 20 10 APALACHICOLA 68 81 68 81 70/ 0 10 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BARRY/BLOCK/CAMP
Hazardous weather outlook, Apr 24, 2:52 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 AM EDT SUN APR 24 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-251000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 352 AM EDT SUN APR 24 2011 /252 AM CDT SUN APR 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL RESTRICT VISIBILITY ONCE AGAIN EARLY THIS MORNING. OTHERWISE...MOSTLY SUNNY SKIES WITH TEMPERATURES CLIMBING BACK INTO THE UPPER 80S OVER THE INLAND AREAS WILL BE EXPECTED. A FEW AREAS MAY REACH THE 90 DEGREE MARK ONCE AGAIN THIS AFTERNOON. AT THE COAST...TEMPERATURES WILL REMAIN ABOUT 10 DEGREES COOLER THROUGH THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AREAS OF DENSE FOG WILL BE ANTICIPATED EACH MORNING THROUGH THE FIRST HALF OF THE WEEK. A COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT INTO WEDNESDAY...THEN MOVE THROUGH FROM WEST TO EAST WEDNESDAY NIGHT INTO THURSDAY. INTERESTS ARE ENCOURAGED TO MONITOR THE LATEST FORECAST OVER THE NEXT COUPLE OF DAYS AS THIS SYSTEM DEVELOPS AND BEGINS ITS APPROACH. THE BEST CHANCE FOR THUNDERSTORMS ACROSS OUR LOCAL AREA WILL BE LATER WEDNESDAY AND INTO THE WEDNESDAY NIGHT PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Special weather statement, Apr 24, 4:27 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT SUN APR 24 2011
FLZ011-GAZ155-156-242200-
JACKSON FL-DECATUR GA-SEMINOLE GA-
527 PM EDT SUN APR 24 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST
DECATUR...SOUTHEAST JACKSON AND SOUTHERN SEMINOLE COUNTIES...
* UNTIL 600 PM EDT/500 PM CDT/
AT 423 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 22 MILES EAST OF MARIANNA...OR NEAR CHATTAHOOCHEE...
MOVING NORTHWEST AT 10 MPH.
DIME TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 3088 8485 3071 8477 3070 8479 3071 8486
3070 8486 3067 8488 3065 8492 3078 8504
TIME...MOT...LOC 2126Z 154DEG 10KT 3071 8488
42-DVDSpecial weather statement, Apr 24, 6:00 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM EDT SUN APR 24 2011 FLZ009-011-242330- HOLMES FL-JACKSON FL- 600 PM CDT SUN APR 24 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN HOLMES AND WESTERN JACKSON COUNTIES... * UNTIL 630 PM CDT AT 557 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF MARIANNA...OR NEAR NOMA...MOVING NORTH AT 15 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3099 8570 3099 8543 3083 8548 3084 8564 TIME...MOT...LOC 2300Z 177DEG 11KT 3090 8555 18-WOOL
Special weather statement, Apr 24, 6:10 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 PM CDT SUN APR 24 2011 ALZ068-250000- GENEVA AL- 610 PM CDT SUN APR 24 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY... * UNTIL 700 PM CDT AT 607 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF DOTHAN...OR NEAR TENDIL CROSSING...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3117 8576 3118 8550 3100 8549 3099 8568 TIME...MOT...LOC 2310Z 167DEG 12KT 3099 8558 18-WOOL
Special weather statement, Apr 24, 6:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EDT SUN APR 24 2011
ALZ067-GAZ142-250015-
EARLY GA-HENRY AL-
650 PM CDT SUN APR 24 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN EARLY AND
SOUTHEAST HENRY COUNTIES...
* UNTIL 715 PM CDT/815 PM EDT/
AT 747 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 22 MILES NORTHEAST OF DOTHAN...OR NEAR ROCK HILL...
MOVING NORTHWEST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3154 8504 3152 8505 3152 8503 3149 8503
3149 8501 3140 8498 3132 8513 3149 8522
3157 8506
TIME...MOT...LOC 2350Z 150DEG 16KT 3139 8507
42-DVDSpecial weather statement, Apr 24, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT SUN APR 24 2011
ALZ066-250045-
DALE AL-
713 PM CDT SUN APR 24 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...
* UNTIL 745 PM CDT
AT 709 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES NORTHWEST OF DOTHAN...OR NEAR GOLDBERG FIELD...
MOVING NORTH AT 25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH THE
POSSIBILITY OF PEA SIZED HAIL.
LAT...LON 3135 8542 3136 8560 3149 8560 3157 8559
3162 8559 3162 8542
TIME...MOT...LOC 0013Z 186DEG 22KT 3144 8549
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:33 AM CDT | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 5 hr |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.